levothyroxine is making my perioid late?!

Discussion in 'Trying To Conceive' started by djh, Oct 3, 2013.

  1. djh

    djh Well-Known Member

    Joined:
    Dec 13, 2012
    Messages:
    92
    Likes Received:
    0
    LADIES: have any of you been on thyroid meds and it changed your cycle? i have been on levythyroxine for about 3 weeks and i have never been this late with my cycle... i am on day 34 today...usually range around 29 the earliest and 33 the latest...never been past 33 and that only happened a few times. I dont think i am pregnant (i wish!) bc i dont have any abnormal symptoms..just the regular..so annoyed that everytime i check aunt flow is now here yet.. i just wish she would get here. but whati really want to know is do you think i should stop taking my thyroid meds (i am only on them to get my tsh levels down to the right level to conceive.. not on them bc its a life or death thyroid issue) if i go off the meds for 4-5 days maybe my period will come? if it doesnt, then i wont ovulate right? and next month will be a bust in terms of ttc? any ideas?!? i do see my dr next wed..but by then my cycle will be at 40 days and no period if its not here by next wed...what to do?! i might ask her to switch to armour brand as it appears that most people tolerate it better.
     
  2. Dustydew

    Dustydew Member

    Joined:
    Jan 7, 2013
    Messages:
    19
    Likes Received:
    0
    Hi djh,
    I am on L-thyroxine (75 micrograms) from 7 months (for same reason as you) and my cycles were only slightly affected by it. I had an experience of slightly shortened cycles after beginning my thyroid treatment, rather than longer as you suspect. It did not change drastically and eventually returned back to the earlier duration 2 cycles later. The changes that I experienced were more when I was adjusting to a changed (increased) dosage and my body returned back to its normal stable cycle length soon after that. In my opinion (I have researched on related issues a lot, I am TTC for 1 year) you must not discontinue use of L-thyroxine once you have started, give it some time to work and give your body some time to adjust to this. If you discontinue for few days and start again, it will throw your body off balance again and there is no point delaying the whole process. Eventually your cycles will return back and stabilise to whatever is normal for you.
    I had TSH 7 when I started, and I now have it 1.6, perhaps optimal for conception.
    Good luck and please do not stress.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice